Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 34, NWS Salt Lake City, UT

August 25, 2008

NWS Salt Lake City, UT issued this red flag warning at Aug 25, 2008, 3:02 AM MDT. It took effect at Aug 25, 2008, 2:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 3:02 AM MDT (09:02 UTC)
In effect from
Aug 25, 2008, 2:00 PM MDT
Expired
Aug 25, 2008, 10:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 250902
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 AM MDT MON AUG 25 2008

UTZ420-423-434-435-252200-
/O.UPG.KSLC.FW.A.0019.080825T2000Z-080826T0400Z/
/O.NEW.KSLC.FW.W.0034.080825T2000Z-080826T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
302 AM MDT MON AUG 25 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 420...423...434 AND 435...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

THIS RED FLAG WARNING IS FOR THE WEST CENTRAL AND NORTHWEST
VALLEYS OF UTAH...INCLUDING THE SALT LAKE AND TOOELE VALLEYS.

SOUTHERLY WINDS WILL INCREASE OVER WESTERN UTAH LATE THIS MORNING
INTO THIS AFTERNOON AND CONTINUE INTO THE EVENING. THESE WINDS
COMBINED WITH HUMIDITIES BELOW 15 PERCENT WILL CREATE SEVERE FIRE
WEATHER CONDITIONS ACROSS THE WARNED AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS85 KSLC 252307
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
507 PM MDT MON AUG 25 2008

UTZ420-423-434-435-260400-
/O.CON.KSLC.FW.W.0034.000000T0000Z-080826T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
507 PM MDT MON AUG 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER 
ZONES 420...423...434...AND 435...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

THIS RED FLAG WARNING IS FOR THE WEST CENTRAL AND NORTHWEST
VALLEYS OF UTAH...INCLUDING THE SALT LAKE AND TOOELE VALLEYS.

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE
THIS EVENING. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY
VALUES WILL CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS UTAHS
WEST CENTRAL AND NORTHWEST VALLEYS THROUGH THIS EVENING. THE WINDS
ARE EXPECTED TO DECREASE IN INTENSITY AFTER SUNSET.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 24, 9:19 PM MDT, 5 hours 43 minutes earlier.

Area forecast discussion, Aug 24, 9:19 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
919 PM MDT SUN AUG 24 2008

.SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN IN PLACE ACROSS THE
FOUR CORNERS REGION THROUGH MONDAY. A PACIFIC STORM SYSTEM
FORECAST TO MOVE THROUGH THE NORTHERN ROCKIES WILL PUSH A DRY
COLD FRONT SOUTH INTO NORTHERN AND CENTRAL UTAH ON TUESDAY.

&&

.DISCUSSION...MID LEVEL RIDGE REMAINS ANCHORED IN THE VICINITY OF
THE FOUR CORNERS THIS EVENING...WHILE A FAIRLY DEEP TROUGH
ENCOMPASSES THE GULF OF AK. MID LEVEL MOISTURE ROTATING AROUND
THE PERIPHERY OF THIS RIDGE HAS SPREAD NORTH ACROSS UTAH...AND
ALLOWED FOR SCATTERED AFTERNOON THUNDERSTORMS FROM THE UINTAS
SOUTHWARD TO BOULDER MOUNTAIN. MUCH OF THIS ACTIVITY HAS
DIMINISHED DURING THE PAST HOUR WITH THE LOSS OF DAYTIME HEATING.
OTHERWISE 700MB TEMPS AT 16C ALLOWED MAX TEMPS ALONG THE WASATCH
FRONT TO REACH INTO THE UPPER 90S THIS AFTERNOON...WITH A RECORD
TYING 99F AT KSLC.

GOES DERIVED PW IMAGERY AND 00Z OBSERVED SOUNDINGS INDICATE A
WIDESPREAD PLUME OF MONSOONAL MOISTURE HAS SPREAD ACROSS MUCH OF
AZ...AND IS SPREADING NORTH INTO SOUTHERN UT THIS EVENING. SURFACE
OBS INDICATE DEW POINTS IN THE 40S ACROSS MUCH OF NORTHERN AZ AND
SOUTHERN UT...WHICH SUGGESTS THIS MOISTURE REMAINS FAIRLY HIGH
BASED. NONETHELESS...ANTICIPATE A FAIRLY ACTIVE CONVECTIVE DAY
ACROSS CENTRAL AND SOUTHERN UT MONDAY AFTERNOON AND EVENING.

PACIFIC TROUGH FORECAST TO TRANSLATE THROUGH THE NORTHERN ROCKIES
DURING THE EARLY PORTION OF THE WEEK...SENDING A COLD FRONT
THROUGH NORTHERN AND CENTRAL UT ON TUESDAY. THIS FRONT WILL
PRIMARILY PASS THROUGH THE AREA DRY...HOWEVER ANTICIPATE LINGERING
MOISTURE AHEAD OF THIS FRONT WILL SUPPORT A CHANCE OF CONVECTION
ACROSS SOUTHERN UT TUESDAY AFTERNOON.

&&

.AVIATION...VFR CONDITIONS AND SOUTH WINDS AT KSLC WILL PERSIST
THROUGHOUT THE OVERNIGHT HOURS.

&&

.FIRE WEATHER...THE UPPER LEVEL TROUGH CURRENTLY OFF THE PACIFIC
NW/BRITCOL COAST WILL MOVE EAST ACROSS THE NRN GREAT BASIN/NRN
ROCKIES LATE MONDAY THROUGH TUESDAY. THE ASSOCIATED SURFACE COLD
FRONT WILL WORK INTO NV ON MONDAY. WINDS WILL INCREASE AHEAD OF THE
FRONT MONDAY AFTERNOON...AND WILL BE ENHANCED BY INCREASING
SOUTHWEST WINDS ALOFT INTO MONDAY EVENING. ALREADY VERY LOW RELATIVE
HUMIDITIES COMBINED WITH THE EXPECTED STRONG WINDS COULD LEAD TO
AREAS OF SEVERE FIRE WEATHER CONDITIONS ACROSS THE WRN VALLEYS OF
UTAH MONDAY AFTERNOON/EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED
TO ADDRESS THIS SITUATION.

THE COLD FRONT WILL SWEEP THROUGH NRN/CNTRL UTAH TUESDAY. COOLER AND
MORE STABLE AIR WILL FOLLOW THE FRONT...AND REMAIN THROUGH MIDWEEK.
AHEAD OF THE FRONT TEMPERATURES WILL STAY WARM WITH RH VALUES
REMAINING ON THE LOW SIDE ACROSS SRN UTAH. MOISTURE THAT SURGED
NORTH OUT AZ LAST NIGHT MAY BE A PLAYER IN TERMS OF EXPANDED
SHOWERS/THUNDERSTORMS OVER SRN/ERN UTAH MONDAY AFTERNOON THROUGH
TUESDAY. THE BEST THREAT AREAS WILL BE OVER THE SRN/CNTRL MOUNTAINS
WITH THIS MOISTURE SURGE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM 2 PM MONDAY TO 10 PM MONDAY FOR
     UTZ420-UTZ423-UTZ434-UTZ435.

WY...NONE.

&&

SEAMAN/CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 24, 6:11 AM MDT, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
611 AM MDT SUN AUG 24 2008

UTZ001>009-011-014>016-019-WYZ021-251100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WESTERN UINTA BASIN-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHWEST WYOMING-
611 AM MDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG RIDGE OF HIGH PRESSURE WILL BRING MOSTLY SUNNY AND HOT
CONDITIONS TO WESTERN AND NORTHERN UTAH AS WELL AS SOUTHWEST
WYOMING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHWEST WINDS WILL INCREASE OVER THE OUTLOOK AREA WITH HOT
TEMPERATURES CONTINUING. THIS WILL LEAD TO ELEVATED FIRE
DANGER...ESPECIALLY FOR THE WESTERN VALLEYS MONDAY. A DRY COOL
FRONT WILL MOVE INTO THE AREA MONDAY NIGHT BRINGING COOLER
TEMPERATURES FOR NORTHWEST UTAH AND SOUTHWEST WYOMING WHILE
SOUTHWEST UTAH WILL REMAIN HOT THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ010-012-013-020-021-517-518-251100-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
611 AM MDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

MOISTURE HAS INCREASED OVER SOUTHEAST UTAH WHICH WILL LEAD TO
ISOLATED THUNDERSTORMS TODAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND STORMS WILL LINGER FOR MONDAY...THEN DECREASE FOR
TUESDAY AND THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:37 PM MDTFlash Flood WarningSLCGarfield, Wayne3 hr

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.